I have been on 20mg of Lipitor for about 15 years. I have a foggy brain, muscle pain and muscle wasting I am 66 years old. I have now stopped the drug completely two days ago. Is this a safe thing to do and what withdrawl symptoms should I expect. I haven't told my GP who doesn't seem interested in my symptoms.
Was this helpful?243
I have been taking Lipitor for about 20 years, 20mg. Recently my Doctor took me off the Lipitor and started me on 5mg. of Crestor the next day. Three days later I started having the following symptoms---severe anxiety and paranoia, dark thoughts of suicide, shaking, sweating, headaches, inability to sleep, and wanting to cry all the time, itichiness, and tension in my body, and feeling 'not of my body'. Could I be suffering from withdrawal? My doctor has since had me stop the Crestor to see if the symptoms subside. They are now more intermittent but still present in waves although the feelings anxiety and tension are ever present.
Was this helpful?77
I was also feeling similar symptoms when I withdrew myself from lipitor due to muscle aches. Now thinking back, I realize that I have had several bouts of similar symptoms always associated with withdrawing (20 Mg daily); for example when I went on extended hiking trips and forgot to bring it with me. It never concerned me too much because it's not like forgetting to bring insulin for a diabetic - a few days without lipitor shouldn't suddenly increase your cholesterol. But I never understood why I felt so bad the first few nights on the trail until I consciously withdrew and noticed the symptoms. I think these symptoms of withdrawal are common but not acknowledged by the medical community yet.
I don't know how long the symptoms go on since I have always gotten back on the medicine. On the hiking trips they subsided after a few days but I have only been on 20 mg for a couple of years.
Was this helpful?21
I have now been off Lipitor for two and a half months and now take 10mg of Crestor and Ezetrol nightly. The symptoms I discussed in late August or eary September went away after about two weeks and I have not had any since. Everyone I spoke to in the medical community, doctors, pharmacists and any research I did on the topic did not mention or confirm the symptoms I experienced but they were very real. I would caution anyone going off Lipitor to do it under a doctor's care; go off slowly and contact a medical professional should you experience any of the following---headaches, nausea, feelings of depression and suicidal thoughts, nervousness, tremors, dizziness, feeling 'not of your body' and itichiness. This was NOT a pleasant experience and I had to have people around me 24/7 for about a week until the 'dark thoughts' went away because I felt compelled to hurt myself.
Was this helpful?24
Thank God I read your notes. I stopped Lipitor and thought I was going crazy. I couldn't think straight, threw away my car keys..., than I started itching at night and couldn't sleep. Last night I wondered if stopping my Lipitor was the reason. Thanks for your help. I hope the itching stops soon!
Was this helpful?32
I am real Says:
I took vytorin and then switched to 10 mg lipitor for a few years. Realized that I had memory and cognitive problems so decided to go off the meds. Took myself off it on reduced doses over 3 weeks. 3-5 weeks later the stress in my life is now suddenly overwhelming, I recognize more now than ever that my reasoning and thinking abilities have declined. This is hard on me because I have an advanced degree and relied on my hard work and ability to learn quickly my whole life. Now I am having suicidal thoughts even though I have handled much more stress in my life prior to being on lipitor. NOTHING ELSE IN MY LIFE HAS CHANGED. I will try to hold on for the same amount of time I was on lipitor to see if things change but I don't know if it is possible. I hope this information may help others but I will not be checking back to answer any questions anyone posts for me. I lived my life to help others, now I can't help myself and I believe lipitor has robbed me of my ability to think the way I did even a few years ago.
Was this helpful?34
I've been on Lipitor 40 mg for about 10 years, decided to take myself off of them because of cognitive issues. I used to be an avid reader and now can't concentrate on the words, I read things over and over to have them sink in. Also, I've lost words that I want to use and just can't think of them. I've been off of it for about 2 weeks and haven't been feeling great. I have muscle soreness that I didn't have when I was on it. I'm also very depressed and lack motivation. That's not me. I seem to be able to find my words better and will give it a test try and read a book and see how that goes. I hope I will start to feel myself again soon, this isn't any fun.
Was this helpful?48
I'm thankful to hear of others with my symptoms. I thought I had the beginnings of dementia and had started planning my future with it. I'm going to my doctor this pm to start my 'withdrawal'. Wish me luck. I don't want a brain meltdown, but my friends will get me through it. Thanks for all your honesty.
Was this helpful?23
I had forgotten to take Lipitor for a few days while we went camping and I wanted to kill my partner. My tolerance levels went from pretty normal to zero over the space of the weekend. I hated myself, I hated him, I hated my life, my job, my kids- the works. I have taken myself off it completely now because the side effects are just too severe, but now my heart palpates frequently and often feels like it's about to climb out of my throat. I can't win.
Was this helpful?24
Sad to read but I'm feeling comfort in knowing that I'm not the only one having these same symptoms. I know it sounds bad but I felt hopeless in determining what caused what I am going through. I have been taking Lipitor the generic version for 2 months and started feeling dizzy, so I stopped cold turkey and now two weeks later I feel like fainting and nervous or anxiety in spurts throughout the day. The thing that scares me is the fainting and moments of confusion. I have been to ER... For dehydration but will see my doctor tomorrow. Besides the initial dizzy spell that caused me to stop taking the Lipitor, my withdrawl side effects did not happen until a week later. I hope this is the cause and it goes away soon... If not then I'm in for some bad days ahead. One thing I have that I haven't seen mentioned yet, dizziness after looking at computer screen or turn head to fast to focus on something; this cause me to feel faint and then panic sets in. Well hope everyone feels better.
Was this helpful?24
Hi, I have started experiencing dizzy spells . I stopped taking Lipitor about 9 days ago because I constantly felt fatigue , disorientation and had trouble remembering things or retaining anthing new to memory. good luck guys.
Was this helpful?14
Hi again, after 8 days the dizzy spells are really reduced in severity, I am still having problems in conversation with occasional misuse of words and repetition ( this only started 4 days after I stopped Lipitor) but improving quickly.I am now taking CQ10, fish oil capsules, multi B vitamins and Rosehip capsules. Still feel slightly "out of it" from time to time. Itching has gone. Mood swings not so bad now.All in all I can see definite improvement.Will post again in a week or so , or sooner if relevant.Hope this helps!!
Was this helpful?31
James Edwards Says:
been of simivastatin well over year. still have terrible nerve and muscle pain. still feel like i am not in my body. am allergic even to aspirin. itch every time i take it. body feels like weakness washes over me. no strength in body. taking all kins of supplements. so far believe vitamins all that is keeping me alive.
Was this helpful?14
I forgot to take my lipator last night is it safe to take it now it's 330 pm the following day
Was this helpful?6
Long story of mine but everything everyone above said is correct. I looked up this site after one night off hell coming down off this drug and thought I was going crazy. The only thing that had changed in my life was this drug taking it and coming off of it after 2 months. Pure hell for 2 weeks. Severe panic, anxiety, confusion, scared, headaches, and on and on.
Was this helpful?29
I am on both Sotalol and Lipitor, both have side effects of muscle and joint pain. Approx. 3 months ago increased my sotalol from 160 to 240 daily due to Afib episodes. Within a couple weeks started having muscle aches and they are now so severe that I cant raise my arms past my shoulders for the first few hours each morning. while I cant stop the Sotalol i have just yesterday quit the lipitor in hope that the aches are related to it. I've been on both for 2 years after a valve replacement. I had no bad cholesterol the lipitor was a precautionary thing suggested by a cardiologist. I'm in my late 50's and have been physically active all my life Does anyone have a similar situation and if so what did you did or how do you cope?
Was this helpful?22
I just stopped taking Lipitor 2 days ago, I had been on 20mg a day for about two months. Today, the second day I felt 'wierd' and like I was 'out of my body', This was a sharp difference from the way I felt two days ago. I suddenly thought I might feel this way because of withdrawal from Lipitor, and then I found this web site which shows that other people have had the same reaction. The medical community should take notice and believe us when we tell them about unlisted side effects